Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Raleigh, NC

April 15, 2007Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 10:59 AM EDT for Hoke County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2007, 10:59 AM EDT (14:59 UTC)
Expired
Apr 15, 2007, 11:30 AM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 8:08 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 151501
SVRRAH
NCC093-151530-
/O.NEW.KRAH.SV.W.0039.070415T1459Z-070415T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 AM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  THIS INCLUDES THE CITY OF RAEFORD...

* UNTIL 1130 AM EDT

* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  RAEFORD...AND MOVING NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAEFORD AT 1110 AM EDT
  
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3492 7935 3499 7939 3501 7939 3516 7927
      3519 7926 3516 7912 3506 7911 3485 7933
      3484 7933

$$

13
2 follow-up statements
000 
WWUS52 KRAH 151506
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT SUN APR 15 2007

NCC093-151530-
/O.CON.KRAH.SV.W.0039.000000T0000Z-070415T1530Z/
HOKE NC-
1105 AM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR HOKE COUNTY...

AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR RAEFORD...MOVING 
NORTHEAST AROUND 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE 
THUNDERSTORMS CAN PRODUCE TORNADOES VERY QUICKLY. IF A TORNADO IS 
SPOTTED...OR IF A TORNADO WARNING IS ISSUED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3492 7935 3499 7939 3501 7939 3516 7927
      3519 7926 3516 7912 3506 7911 3485 7933
      3484 7933

$$

13
000 
WWUS52 KRAH 151528
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT SUN APR 15 2007

NCC093-151537-
/O.EXP.KRAH.SV.W.0039.000000T0000Z-070415T1530Z/
HOKE NC-
1127 AM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY EXPIRES AT 1130 AM
EDT...

STRONGER STORMS HAVE MOVED NORTHEAST INTO CUMBERLAND AND HARNETT 
COUNTIES. THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT SUNDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3492 7935 3499 7939 3501 7939 3516 7927
      3519 7926 3516 7912 3506 7911 3485 7933
      3484 7933

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:47 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 15, 8:47 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT SUN APR 15 2007

.SHORT TERM /REST OF TODAY/...

ALL TEXT AND GRAPHICAL PRODUCTS UPDATED FOR TORNADO WATCH 147...
WHICH COVERS AREAS ROUGHLY EAST OF HIGHWAY 1. SO FAR THE MOST
POTENT STORMS HAVE HELD JUST SOUTH OF OUR CWA... BUT DISCRETE
CELLS CONTINUE TO INTENSIFY AND EXHIBIT STRONG ROTATION OVER
SOUTH CAROLINA. INSTABILITY REMAINS MEAGER WITH MUCAPE OVER OUR
SOUTHEAST SECTIONS STRUGGLING TOWARD 400 J/KG... AND EVEN THE
OBSERVED 12Z MHX SOUNDING HAS JUST 200 J/KG LIFTING THE SURFACE
PARCEL... BUT THE WIND FIELD IS TREMENDOUS WITH 60-70 KTS OF 0-6
KM SHEAR AND 0-1 KM STORM RELATIVE HELICITY OF 300-600 M2/S2. THIS
SOUTHEAST PORTION OF THE CWA... WHERE SURFACE DEWPOINTS ARE IN THE
UPPER 60S TO NEAR 70... WILL SEE THE STRONGEST RISK FOR A TORNADO
IN THE NEXT SEVERAL HOURS.

SHORT TERM POPS... TEMPERATURES/DEWPOINTS... AND WINDS HAVE
ALREADY BEEN UPDATED TO REFLECT CURRENT CONDITIONS AND TRENDS.
-GIH

&&

.PREV DISCUSSION...
/ISSUED 303 AM EDT SUN APR 15 2007/

SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...
PRECIP EVENT WILL UNDERWAY ACROSS CENTRAL NC EARLY THIS MORNING AS
SFC LOW BEGINS TO DEEPEN OVER THE SRN APPALACHIANS. MAIN WARM FRONT
EXTENDS FROM NEAR WAKEFIELD VA TO NEAR GREENVILLE SC. REGIONAL
RADAR MOSAIC SHOWS FURTHER ENHANCEMENT OF PRECIP SHIELD TO OUR
SOUTH AND WEST AS THE AREA COMES UNDER GREATER DIFLUENCE IN
ASSOCIATION WITH THE UPPER JET. COLUMBIA RADAR ALSO SHOWS A MESOLOW
(WHICH HAS BEEN TRACKED ALL THE WAY FROM THE ALABAMA COAST) MOVING
RAPIDLY NORTHEAST. THIS IS FURTHER ENHANCING THE PRECIP OVER THE
REGION. NEEDLESS TO SAY...RAIN WILL CONTINUE ACROSS THE REGION
THROUGH AT MID MORNING...BEFORE TAPERING OFF FROM WEST TO EAST AS
SFC LOW DEEPENS AND MOVES OFF THE MID ATLANTIC COAST. WILL LET THE
FLOOD WATCH RUN UNTIL ITS EXPIRATION AT 6 AM. RAINFALL TOTALS WILL
LIKELY AVERAGE AROUND ONE INCH WITH LOCALLY HIGHER TOTALS OF 2
INCHES.

REGARDING SVR WX THREAT...LIMITED INSTABILITY HAS HAMPERED THE
THREAT ACROSS CENTRAL NC IN SPITE OF HIGH SHEAR AND STRONG LLJ.
HIGHER DEWPOINTS IN THE LOW TO MID 60S WILL CONTINUE TO SURGE
NORTH OVER THE NEXT SEVERAL HOURS AS THE SFC LOW STRENGTHENS AND
MOVES INTO NC. HAVE NOTED SOME INTENSIFICATION OF STORMS OVER
COASTAL SC. BEST SVR THREAT LOOKS TO REMAIN ALONG COASTAL SC AND
EXTREME EASTERN NC WHERE BEST INSTABILITY WILL BE LOCATED. STORMS
WILL LIKELY HAVE A HARD TIME MOVING INTO OUR CWA AS ONGOING RAIN
IS FURTHER STABILIZING THE BOUNDARY LAYER. WILL CONTINUE TO
MONITOR THE SITUATION HOWEVER CONSIDERING THE DYNAMIC NATURE OF
THE SYSTEM.

WE WILL LIKELY SEE A LULL IN PRECIP LATE THIS MORNING AS MAIN AREA
OF CONVECTION MOVES OFFSHORE. FOCUS THEN TURNS TO THE MAIN
LONGWAVE TROUGH. MODELS INDICATE A STRONG SHORTWAVE EMBEDDED IN
THE TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON. THE COLD
CORE OF THE STORM AT UPPER LEVELS COMBINED WITH HEATING AT THE SFC
WILL STEEPEN LAPSE RATES AND LEAD TO THE DEVELOPMENT OF SHOWERS AND
SOME THUNDERSTORMS. SMALL HAIL WILL BE POSSIBLE IN ANY THUNDERSTORM
AS FREEZING LEVELS AND WET BULB ZEROS DROP SIGNIFICANTLY THIS
AFTERNOON. RAIN CHANCES WILL COME TO AN END BY LATE THIS EVENING
AS THE TROUGH AXIS PROGRESSES EAST OF THE REGION.

THE OTHER ISSUE FOR LATE THIS AFTERNOON WILL BE INCREASING WNW
WINDS. WHILE THERE WILL BE SOMEWHAT OF A LULL IN WINDS THIS MORNING
AND EARLY AFTERNOON AS SFC TROUGH REMAINS DRAPED ACROSS THE
AREA...WINDS WILL PICK UP QUICKLY AFTER 21Z...ESPECIALLY IN THE
SOUTH AND WEST AS PRESSURE GRADIENT TIGHTS AND COLD AIR ADVECTION
KICKS IN. SUSTAINED WINDS OF 20 MPH WITH GUSTS TO 30-35 MPH ARE
EXPECTED BY LATE THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL
STAY BREEZY ALL NIGHT BUT GUSTS SHOULD NOT BE AS HIGH WITH
DIMINISHED NIGHTTIME MIXING. HOWEVER...IF NOCTURNAL INVERSION DOES
NOT SETUP...GUSTS COULD BE HIGHER. THE COLD AIR ADVECTION WILL ALSO
LEAD TO CHILLY OVERNIGHT LOWS IN THE UPPER 30S TO LOWER 40S.

A COOL DAY IN STORE FOR MONDAY WITH DEEPLY AMPLIFIED TROUGH
OVERHEAD. WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON DUE TO
THE CONTINUED STRONG PRESSURE GRADIENT AND DEEP MIXING. FORECAST
SOUNDINGS SHOW MIXING OCCURRING TO NEAR 750 MB WHERE 50 KTS OF
WIND WILL BE PRESENT. SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OVER
40 MPH ARE ANTICIPATED. SOME GUSTS TO NEAR 50 MPH ARE NOT OUT OF
THE QUESTION...ESPECIALLY OVER THE NW PIEDMONT. A WIND ADVISORY MAY
BECOME NECESSARY.

QUIET WEATHER WITH BELOW NORMAL TEMPS FOR MON NIGHT AND TUE. WINDS
WILL BE BREEZY TUESDAY AFTERNOON BUT MUCH LESS THAN MONDAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MEDIUM RANGE MODEL GUIDANCE FAIRLY CONSISTENT FROM 24 HOURS AGO.
UPPER LEVEL WAVE IN THE SOUTHERN STREAM PASSES TO OUR SOUTH WED
NIGHT AS IT BEGINS TO SHEAR APART IN MID/UPPER LEVEL CONFLUENT FLOW.
UPPER LEVEL WAVE IN NORTHERN STREAM DIVES SEWD INTO CENTRAL NC ON
THU. DECENT MID LEVEL LAPSE RATES COUPLED WITH SOME INSOLATION MAY
BE ENOUGH TO TRIGGER ISOLATED/SCATTERED SHOWERS/LOW TOP T-STORMS THU
AFTERNOON. QUESTION REMAINS HOW MUCH MOISTURE SYSTEM WILL HAVE TO
WORK WITH IN DEEP W-NW FLOW. FOR NOW WILL MAINTAIN SLIGHT CHANCE POP
BUT LATER FORECAST MAY NEED TO INCREASE POP IF GUIDANCE REMAINS
CONSISTENT.

TEMPS WILL CONTINUE TO AVERAGE BELOW NORMAL DUE TO PRESENCE OF UPPER
LEVEL TROUGH. THIS FEATURE PROGGED TO LIFT N-NE FRI INTO SAT. THUS
SHOULD SEE TEMPS BEGIN TO RECOVER TO NEAR NORMAL LEVELS BY SAT.

AVIATION /06Z-06Z/...
A DEEPENING SURFACE LOW WILL RESULT IN VEERING WINDS ACROSS CENTRAL
NC TODAY. MOST LOCALES WILL SEE A STEADY SLY WIND THIS MORNING
VEERING TO THE SW AROUND MID DAY AS THE LOW BEGINS TO LIFT TO THE
N-NE. THIS LOW PROGGED TO STRENGTHEN THIS AFTERNOON PLUS A SURFACE
FRONT WILL SWEEP ACROSS THE REGION. THUS...SURFACE WINDS WILL VEER
LATE THIS AFTERNOON TO THE W-NW AND INCREASE TO BETWEEN 15 AND 20
KTS WITH GUSTS AROUND 30KTS PROBABLE. WINDS WILL LIKELY REMAIN 15KT
OVERNIGHT BUT JUST ABOVE SURFACE...WIND SPEEDS AROUND 45KT
EXPECTED. THIS MAY RESULT IN GUSTS BETWEEN 25-30KTS NEAR THE SURFACE
IF LOW LEVEL INVERSION DOES NOT SET-UP. SINCE COUNTING ON A WEAK
INVERSION...MENTIONED LLWS LAST FEW HOURS OF TAF PERIOD.

CEILINGS VARY BETWEEN MVFR TO IFR EARLY THIS MORNING BUT SHOULD
BECOME PREDOMINANTLY VFR BY EARLY AFTERNOON AS DRIER AIR WORKS INTO
THE LOW LEVELS. EXPECT WIDESPREAD SHOWERS/ISOLATED THUNDER TO EXIT
AREA BY 15-17Z. POTENTIAL FOR SCATTERED CONVECTION BETWEEN 19-01Z AS
UPPER LEVEL SYSTEM SWINGS ACROSS REGION. DUE TO COLDER TEMPS
ALOFT...THESE CONVECTIVE CELLS WILL HAVE POTENTIAL TO PRODUCE HAIL.
CLOUDS SHOULD DISSIPATE THIS EVENING AS DRIER AIR WORKS ITS WAY
THROUGH THE ENTIRE COLUMN.

LOOKING AHEAD TO MONDAY...LARGE PRESSURE GRADIENT BETWEEN A DEEP LOW
OVER SOUTHERN NEW ENGLAND AND A HIGH OVER THE LOWER MS VALLEY WILL
CAUSE WINDY CONDITIONS OVER CENTRAL NC. EXPECT SUSTAINED SURFACE
WINDS 20-30KTS WITH GUSTS 40-45KTS POSSIBLE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
Hazardous weather outlook, Apr 15, 6:15 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
615 AM EDT SUN APR 15 2007

NCZ007>010-021>026-038>041-073>076-083-084-161000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
615 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH DAYBREAK
ACROSS CENTRAL NORTH CAROLINA. THE GREATEST THREAT APPEARS TO BE
EAST OF HIGHWAY 1 AND SOUTH OF HIGHWAY 64. LOCALLY HEAVY RAINFALL
IS ALSO POSSIBLE THIS MORNING.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
THERE IS THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS WITH ANY
THUNDERSTORM ACTIVITY THAT DEVELOPS.

BREEZY TO WINDY CONDITIONS ARE EXPECTED TODAY. A DEEPENING SURFACE
LOW WILL CREATE WINDS OF 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH
THIS MORNING...ESPECIALLY OVER THE NORTHEAST AND SOUTHERN
PIEDMONT. WINDS WILL INCREASE FURTHER BY LATE THIS AFTERNOON AND
EARLY THIS EVENING...ESPECIALLY OVER THE NORTHWEST PIEDMONT.
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 35 ARE
POSSIBLE. THE GUSTS SHOULD DIMINISH LATE TONIGHT BUT IT WILL
REMAIN BREEZY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BECOME WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS
WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ011-027-028-042-043-077-078-085-086-088-089-161000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
615 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS
MORNING ACROSS CENTRAL NORTH CAROLINA. DAMAGING WINDS ARE THE MAIN
THREAT...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. THE GREATEST
THREAT APPEARS TO BE EAST OF HIGHWAY 1 AND SOUTH OF HIGHWAY 64.
DAMAGING WINDS ARE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO
IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS MORNING...
ESPECIALLY IN THE SOUTHERN COASTAL PLAIN WHERE THUNDERSTORM
ACTIVITY IS MORE LIKELY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. THERE IS THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS WITH
ANY THUNDERSTORM ACTIVITY THAT DEVELOPS.

IT WILL ALSO BE QUITE BREEZY TODAY AND TONIGHT. WINDS OF AROUND 20
MPH WITH GUSTS OF AROUND 30 MPH CAN BE EXPECTED. THE GUSTS SHOULD
DIMINISH LATE TONIGHT BUT IT WILL REMAIN BREEZY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BECOME WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS
WILL RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45
MPH EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS
AND A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS IMMEDIATELY
TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

In the hours before

Special weather statement, Apr 15, 9:04 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT SUN APR 15 2007

NCZ073-151330-
STANLY-
904 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 930 AM
EDT...

AT 904 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAKBORO...OR ABOUT 15 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 65 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR ALBEMARLE AROUND 910 AM EDT...
BADIN AROUND 915 AM EDT.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

VINCENT
Special weather statement, Apr 15, 9:17 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EDT SUN APR 15 2007

NCZ039-074-151415-
MONTGOMERY-RANDOLPH-
917 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND MONTGOMERY
COUNTIES THROUGH 1015 AM EDT...

AT 917 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9
MILES SOUTH OF BADIN LAKE...OR ABOUT OVER ALBEMARLE...MOVING
NORTHEAST AT 70 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR SEAGROVE AROUND 935 AM EDT...
RAMSEUR AROUND 945 AM EDT...STALEY AROUND 955 AM EDT.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM. SOME DOWNED TREE LIMBS ARE POSSIBLE. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

VINCENT
Special weather statement, Apr 15, 9:39 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EDT SUN APR 15 2007

NCZ085-086-151445-
HOKE-SCOTLAND-
939 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES
THROUGH 1045 AM EDT...

AT 939 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF GIBSON...OR ABOUT 5 MILES SOUTHWEST OF
BENNETTSVILLE...MOVING NORTHEAST AT 65 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR GIBSON AROUND 950 AM EDT...
LAURINBURG AROUND 955 AM EDT...WAGRAM AROUND 1005 AM EDT...BOWMORE
AROUND 1010 AM EDT...SILVER CITY AROUND 1015 AM EDT.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM. SOME DOWNED TREE LIMBS WILL BE POSSIBLE. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.

VINCENT
Special weather statement, Apr 15, 9:40 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 AM EDT SUN APR 15 2007

NCZ026>028-042>043-078-085-086-088-089-151440-
CUMBERLAND-EDGECOMBE-FRANKLIN-HOKE-JOHNSTON-NASH-SAMPSON-SCOTLAND-
WAYNE-WILSON-
940 AM EDT SUN APR 15 2007

...A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM THIS AFTERNOON...

SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST
ACROSS THE AREA THIS MORNING. STORMS LOCATED OVER JOHNSTON COUNTY IN
THE SMITHFIELD AREA WILL MOVE RAPIDLY NORTHEAST...REACHING WILSON...
NASHVILLE AND ROCKY MOUNT BY 1030 AM THIS MORNING.

STRONG GUSTY WINDS CAN BE EXPECTED AS THESE SHOWERS AND STORMS MOVE
THROUGH. SEEK SHELTER INDOORS IF THUNDER IS HEARD. CONDITIONS ARE
FAVORABLE FOR TORNADOES TO DEVELOP QUICKLY TODAY. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION.

13
Special weather statement, Apr 15, 10:32 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 AM EDT SUN APR 15 2007

NCZ074>076-084>086-151530-
HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
1032 AM EDT SUN APR 15 2007

...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY ACROSS
RICHMOND...LEE...MOORE...MONTGOMERY...HOKE AND SCOTLAND COUNTIES
THROUGH 1130 AM EDT...

THESE SHOWERS AND STORMS ARE MOVING VERY RAPIDLY...AROUND 65
MPH...NORTHEAST AND WILL BE ACCOMPANIED BY STRONG GUSTY WINDS.
CONDITIONS ARE FAVORABLE FOR STRONGER...DAMAGING WINDS AND POSSIBLY
TORNADOES.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...ELLERBE...RAEFORD...
SOUTHERN PINES....CARTHAGE...ROBBINS AND SANFORD.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST INFORMATION.

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 AM EDTSevere Thunderstorm WarningRAHStanly23 min
Apr 15, 9:51 AM EDTSevere Thunderstorm WarningRAHAlamance39 min
Apr 15, 10:10 AM EDTSevere Thunderstorm WarningRAHOrange, Person27 min
Apr 15, 1:26 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 15, 1:53 PM EDTSevere Thunderstorm WarningRAHRandolph15 min
Apr 15, 2:00 PM EDTSevere Thunderstorm WarningRAHHarnett45 min
Apr 15, 2:02 PM EDTSevere Thunderstorm WarningRAHWake43 min
Apr 15, 2:06 PM EDTTornado WarningRAHHarnett24 min
Apr 15, 2:26 PM EDTSevere Thunderstorm WarningRAHRandolph49 min
Apr 15, 2:28 PM EDTTornado WarningRAHHarnett15 min
Apr 15, 2:35 PM EDTSevere Thunderstorm WarningRAHMontgomery25 min
Apr 15, 2:36 PM EDTTornado WarningRAHJohnston, Wake24 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningRAHMoore35 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHWake37 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 15, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston31 min
Apr 15, 3:11 PM EDTSevere Thunderstorm WarningRAHWarren24 min
Apr 15, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett40 min
Apr 15, 3:26 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Apr 15, 3:37 PM EDTSevere Thunderstorm WarningRAHWake53 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Apr 15, 3:42 PM EDTSevere Thunderstorm WarningRAHNash33 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham31 min
Apr 15, 3:55 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 15, 4:22 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Apr 15, 4:53 PM EDTSevere Thunderstorm WarningRAHRandolph67 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Apr 15, 6:11 PM EDTSevere Thunderstorm WarningRAHMoore34 min
Apr 15, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Apr 15, 7:16 PM EDTSevere Thunderstorm WarningRAHWake34 min
Apr 15, 7:47 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.